Discussion in 'General Parenting' started by Liahona, Aug 2, 2007.

  1. Liahona

    Liahona Active Member

    The psychiatrist upped the risperdal to 1mg and its working to stop the mania! He has only taken this dose for 2 days. This morning he was defiant, punching, throwing, ect.... Then he took his medications and a few hours latter he was cleaning his room and letting difficult child 2 play with his toy. It was like a different kid. The psychiatrist actually increased it to help with the paraniod thoughts about difficult child 2 and I hope it helps for that as well.

    On another note, I'm reading the bipolar child to husband. I know he'll never read it by himself, but he doesn't mind me reading it to him. husband is funny; he has to have at least 3 things going on at once. TV, reading a book, and playing a game, and talking to me all at the same time is normal for him. I don't get it. That would drive me nuts. Sometimes all the other stuff makes it hard for me to concentrate and I'm just trying to talk to him.

    Also, difficult child 2 and easy child have been having one ear infection after another. We might be looking at tubes.
  2. Steely

    Steely Active Member

    Yay! I am so glad the Ripserdal is working! My difficult child was on it for a couple of years, and it worked wonders for him! Keeping my fingers crossed for you! :biggrin:
  3. Liahona

    Liahona Active Member

    Why did he have to go off of it? Do they out grow it or does it lose effectiveness over time?
  4. Steely

    Steely Active Member

    He gained a ton of weight on it, as well as it became less effective over the course of 2 years. We switched to Seroquel after that, and again, he did really well on it for a time. Then his cholesterol and glucose became high, and he started having TD side effects - so we had to discontinue that as well.
  5. TerryJ2

    TerryJ2 Well-Known Member


    Funny about your husband. Is that a bit of ADHD on his part? :smile:

    So sorry about the ear infections. My difficult child had 13 infections b4 age 4. Sigh. No tubes, though. And no hearing loss. There's actually more of a risk of hearing loss from scarring than there is from the infections. Give it some good, hard thought b4 you go through with-it.

    Good luck.
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Glad to hear the medicine is helping!! :thumbsup:
  7. Liahona

    Liahona Active Member

    I posted to soon. difficult child 1 was trying to hit easy child in the head with a board this morning and threw an empty carboard box at him this afternoon. And this is the brother he says he likes. Granted the box was empty but it was big enough to knock him over. He goes from manic to depressed in a short time. This afternoon he was restless and wouldn't do anything and crying. This evening he was off the wall with energy.
  8. smallworld

    smallworld Moderator

    Emily, is the psychiatrist willing to try a mood stabilizer?
  9. Liahona

    Liahona Active Member

    If this doesn't work we're going to try lithium.
  10. smallworld

    smallworld Moderator

    Sounds like a plan!
  11. Merfille

    Merfille New Member

    Awww, I was so excited reading your post (we are in a new medication time with our little one for BiPolar (BP) - Abilify). Is it possible he didn't take his pill or the whole thing? Ok, that's probably a basic and silly question, I just know if you are all happy to believe it is working, that it is disheartening to think it may not be afterall.

    Good luck on the ear infections and I hope the medications get worked out SOON!